MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XPT PROSTATE SPECIFIC ANTIGEN (PSA) ASSAY; PSA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XPT PROSTATE SPECIFIC ANTIGEN (PSA) ASSAY; PSA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The procedural notes high-dose hook effect section of the instructions for use (ifu) states the following: "patient samples with high total psa levels can cause a paradoxical decrease in the rlus (high-dose hook effect).In this assay, patient samples with total psa levels as high as 10,000 ng/ml (10,000 ug/l) will assay greater than 100 ng/ml (100 ug/l)." given that the diluted value of the sample is 11, 495 ng/ml which is greater than 10,000 ng/ml stated in the ifu, the assay is performing as intended.Additionally, siemens issued urgent field corrective action cc 16-05.A.Ous and urgent medical device correction cc 16-05.A.Us in december 2015 informing the customer that the advia centaur systems prostate specific antigen (psa) assay kit lots ending in 263 and above are not meeting the current high-dose hook effect expectation in the instructions for use (ifu).Instructions on actions to be taken are provided in the customer communication.The communication states, "based on siemens' internal testing, samples with total psa concentrations between 4200 ng/ml (ug/l) and 8400 ng/ml (ug/l) do not assay >100 ng/ml (ug/l) but instead result in falsely depressed concentrations of approximately 50 ng/ml (ug/l) to 94 ng/ml (ug/l)." siemens has requested the sample for research and development to use in their studies for these communications.The intended use section of the ifu states the following: "this in vitro diagnostic assay is intended to quantitatively measure prostate-specific antigen (psa) in human serum using the advia centaur and advia centaur xp systems.This assay is indicated for the measurement of serum psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the limitation section of the ifu states the following: " warning" "do not predict disease recurrence solely on serial psa values." "do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
Customer observed an advia centaur xpt prostate specific antigen (psa) result from a sample which was depressed when tested neat compared to the results from dilution of the sample and to an alternate method.There are no reports that treatment was altered or prescribed or adverse health consequences due to the depressed advia centaur xpt psa result.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00129 was filed on (b)(6) 2018 reporting an advia centaur xpt prostate specific antigen (psa) result from a sample which was depressed when tested neat compared to the results from dilution of the sample and to an alternate method.June 12, 2018 - addition information siemens received the sample from the customer and tested the sample neat and with 1/2, 1/5 and1/200 dilutions using advia centaur psa lot 285.When tested undiluted, the sample recovered 59.75 ng/ml.When diluted 1/2 and 1/5, the sample recovered > 100 ng/ml.When diluted 1/200, the sample recovered 10,328 ng/ml when corrected for the dilution factor.This is in line with the results the customer generated.No further testing is required.The procedural notes high-dose hook effect section of the instructions for use (ifu) states the following: "patient samples with high total psa levels can cause a paradoxical decrease in the rlus (high-dose hook effect).In this assay, patient samples with total psa levels as high as 10,000 ng/ml (10,000 ug/l) will assay greater than 100 ng/ml (100 ug/l).".

Brand Name
ADVIA CENTAUR XPT PROSTATE SPECIFIC ANTIGEN (PSA) ASSAY
Common Device Name
PSA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7426528
Report Number1219913-2018-00129
Device Sequence Number13489789
Product Code MTF
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2018
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot Number42347282
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-12/30/2015-004-C
Patient Sequence Number1